Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2016, 4:20 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Issaquena County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 29, 2016, 4:48 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:25 PM CDT | HAIL 1.5 | 3 Nnw Oak Grove, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
927
WUUS54 KJAN 292120
SVRJAN
LAC035-123-MSC055-292215-
/O.NEW.KJAN.SV.W.0231.160429T2120Z-160429T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
NORTHEASTERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...OR
15 MILES SOUTHEAST OF WILMOT...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
OAK GROVE AROUND 430 PM CDT.
SHELBURN AROUND 450 PM CDT.
LAKE PROVIDENCE...MILLIKIN AND GASSOWAY AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAYERSVILLE...FOREST AND KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
3301 9103 3280 9102 3278 9145
TIME...MOT...LOC 2120Z 256DEG 24KT 3286 9146
HAIL...1.75IN
WIND...60MPH
$$
CME2 follow-up statements
184
WWUS54 KJAN 292134
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT FRI APR 29 2016
LAC035-123-MSC055-292215-
/O.CON.KJAN.SV.W.0231.000000T0000Z-160429T2215Z/
WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS-
434 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN WEST CARROLL...NORTHEASTERN EAST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES...
AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...OR
11 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MILLIKIN AND SHELBURN AROUND 450 PM CDT.
GASSOWAY AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAYERSVILLE AND KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
3301 9103 3288 9102 3282 9144
TIME...MOT...LOC 2134Z 252DEG 24KT 3290 9135
HAIL...1.00IN
WIND...60MPH
$$
CME023
WWUS54 KJAN 292148
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT FRI APR 29 2016
LAC035-123-MSC055-292158-
/O.CAN.KJAN.SV.W.0231.000000T0000Z-160429T2215Z/
WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS-
448 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEST CARROLL...
NORTHEASTERN EAST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3298 9142 3301 9132 3300 9117 3301 9116
3301 9103 3288 9102 3282 9144
TIME...MOT...LOC 2147Z 256DEG 24KT 3292 9124
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:59 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 29, 3:59 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 359 PM CDT FRI APR 29 2016 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE AN INCREASING THREAT IN THE SHORT TERM... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) LATEST SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE ROCKIES...WHICH HAD BECOME NEGATIVELY TILTED WITH AN ASSOCIATED NEARLY CLOSED LOW NEAR THE FOUR CORNERS REGION. AN UPPER JET SEGMENT OF 110 KNOTS WAS COMING AT THE BASE OF THE UPPER TROUGH. A SERIES OF SHORT WAVES WAS COMING OUT OF THE UPPER TROUGH IN THE SOUTHERN STREAM FROM THE SOUTHWEST. THE SUBTROPICAL JET WAS NOTED TO THE SOUTH OVER THE GULF. OTHERWISE AN MCS WAS NOTED AROUND THE MIDSOUTH REGION...WHICH HAS SOME SEVERE AND LOCALLY HEAVY RAIN RISKS. THE ACTIVITY WAS STAYING NORTH OF I-20 DUE TO THE STRENGTH FO THE CAP ACROSS THE SOUTH HALF OF THE REGION. ON THE SURFACE A WARM FRONT WAS NOTED ACROSS THE NORTHWEST. FOR TONIGHT THROUGH SATURDAY NIGHT...EXPECT AN ACTIVE PERIOD AS THE CLOSED LOW NEAR THE FOUR CORNERS REGION BRINGS IN A SERIES OF SHORT WAVES IN FROM THE SOUTHWEST. THIS WILL BRING A RISK OF SOME SEVERE WEATHER FOR THE NORTH TONIGHT AND FOR THE WESTERN AREAS ON SATURDAY AND SATURDAY NIGHT. THERE WILL BE GOOD INSTABILITY AND FORCING WITH THESE SHORT WAVES. THE PRIMARY RISKS THROUGH THE PERIOD WILL BE DAMAGING WINDS...GOLF BALL SIZED HAIL AND A POSSIBLE TORNADO. PER PREVIOUS DISCUSSION IT WILL PROBABLY BECOME MORE OF A HEAVY RAIN ISSUE AS WE PUSH INTO THE SATURDAY NIGHT. AS FAR AS HEAVY RAIN POTENTIAL IS CONCERN MOISTURE TRANSPORT WILL BE IMPRESSIVE WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WILL BRING SOME FLASH FLOOD POTENTIAL. RIGHT NOW IT LOOKS LIKE WE WILL BE LOOKING AT AROUND 3-5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WPC HAS A SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE FOR THE EXTREME NORTHWEST FOR TONIGHT...THEN MOST OF THE AREA FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THE MODELS BRINGING WAVE AFTER WAVE OVER THE CWA WILL PUT OUT A FLASH FLOOD WATCH. WILL BEGIN IN THE NORTHWEST AREA FOR TONIGHT...THEN EXPAND ACROSS MOST OF THE REGION FOR SATURDAY INTO SATURDAY NIGHT. SO WITH THIS IN MIND PUT IN HEAVY RAIN WORDING IN THE GRIDS. FOR SUNDAY INTO SUNDAY NIGHT...OUR CHANCES OF CONVECTION WILL CONTINUE THROUGH THE REST OF THE SHORT TERM. WPC HAS A SLIGHT RISK OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE FOR THE SOUTH DURING THE PERIOD GENERALLY SOUTH OF INTERSTATE 20. FOR NOW WILL NOT MENTION LOCALLY HEAVY ON ANY GRAPHICS FOR THIS PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 80S AND LOWS WILL BE IN THE 60S./17/ .LONG TERM...(MONDAY THROUGH THURSDAY)... A SERIES OF SHORTWAVES WILL CONTINUE OUR RAIN CHANCES THROUGH EARLY NEXT WEEK. A SHARP SHORTWAVE WILL FINALLY END THE RAIN FROM THE WEST BY WEDNESDAY. THIS WILL PUT THE REGION UNDER A DEEP UPPER TROUGH WITH A BLOCKING RIDGE OVER THE ROCKIES. SO DRY NORTHWEST FLOW ALOFT WILL SET UP A DRY PERIOD REGIME OVER THE REGION FOR THE REMAINDER OF THE WORK WEEK. AS WE MOVE INTO THE WEEKEND MODELS DIFFER ON WHAT KIND OF UPPER RIDGING DEVELOPS OVER THE REGION IN ANY CASE THIS WILL CONTINUE OUR BOUT OF DRY WEATHER THROUGH THE WEEKEND ACCORDING TO THE GFS...WHILE THE EURO TRIES TO BRING IN SOME RAIN BY THE END OF THE WEEKEND. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE MAINLY IN THE 70S AND LOWS WILL BE MAINLY IN THE 50S./17/ && .AVIATION...SCATTERED TO NUMEROUS TSRA WILL CONTINUE OVER AREAS NORTH OF I-20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING. THEREAFTER...MVFR/IFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER THROUGH MOST OF THE PERIOD./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 84 66 80 / 21 51 71 60 MERIDIAN 66 86 67 81 / 17 30 55 61 VICKSBURG 70 83 66 81 / 39 67 70 52 HATTIESBURG 69 87 70 82 / 6 28 36 65 NATCHEZ 71 82 67 80 / 28 65 67 61 GREENVILLE 68 81 65 82 / 63 61 65 35 GREENWOOD 66 82 66 81 / 49 51 66 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 29, 6:29 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 629 AM CDT FRI APR 29 2016 ARZ074-075-LAZ007-MSZ018-019-025>028-034>036-301100- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...AND PORTIONS OF NORTHEASTERN LOUISIANA...NORTHWESTERN MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING FLOODING THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM MIDDAY THROUGH MID EVENING. A TORNADO CANNOT BE COMPLETELY RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE A FEW INCIDENTS OF FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ008-009-015-016-023-MSZ029>033-037>046-301100- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MID EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ024>026-MSZ047>066-072>074-301100- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 29, 2:58 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 29 2016
MSZ028-029-032-292045-
CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-
258 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WEBSTER AND
NORTHERN CHOCTAW COUNTIES UNTIL 345 PM CDT...
AT 258 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EMBRY TO NEAR POPLAR CREEK. MOVEMENT
WAS EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BELLEFONTAINE AND EMBRY AROUND 305 PM CDT.
CLARKSON AROUND 320 PM CDT.
EUPORA AROUND 330 PM CDT.
SHERWOOD AROUND 335 PM CDT.
MATHISTON AROUND 340 PM CDT.
CUMBERLAND AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANTEE AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
3356 8909 3345 8909 3331 8964 3334 8964
3357 8958 3368 8942 3372 8931 3372 8919
3374 8919 3374 8904
TIME...MOT...LOC 1958Z 248DEG 35KT 3364 8940 3339 8957
CMELocal storm report, Apr 29, 3:06 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 2 NW BASTROP 32.79N 91.93W
04/29/2016 E1.75 INCH MOREHOUSE LA BROADCAST MEDIA
&&
CMELocal storm report, Apr 29, 3:27 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BASTROP 32.77N 91.91W
04/29/2016 E1.75 INCH MOREHOUSE LA LAW ENFORCEMENT
&&
27Local storm report, Apr 29, 3:33 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 6 NNW GRENADA 33.86N 89.85W
04/29/2016 E1.00 INCH GRENADA MS POST OFFICE
&&
27Local storm report, Apr 29, 4:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL MER ROUGE 32.78N 91.79W
04/29/2016 E1.00 INCH MOREHOUSE LA PUBLIC
&&
27Local storm report, Apr 29, 4:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BASTROP 32.77N 91.91W
04/29/2016 E1.75 INCH MOREHOUSE LA PUBLIC
DENTS WERE REPORTED IN CARS
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:10 AM CDT | Special Weather Statement | JAN | Morehouse | 50 min |
| Apr 29, 12:21 PM CDT | Special Weather Statement | JAN | Morehouse | 24 min |
| Apr 29, 2:37 PM CDT | Special Weather Statement | JAN | Morehouse | 23 min |
| Apr 29, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 50 min |
| Apr 29, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 77 min |
| Apr 29, 4:06 PM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 24 hr |
| Apr 29, 11:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| Apr 29, 12:18 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 29, 12:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Apr 29, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Apr 29, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Apr 29, 2:05 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 2 hr |
| Apr 29, 2:20 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Apr 29, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 32 min |
| Apr 29, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Apr 29, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 53 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.